Cybersecurity risk analysis model using fault tree analysis and fuzzy decision theory
Ana Paula Henriques de Gusmão,
Maisa Mendonça Silva,
Thiago Poleto,
Lúcio Camara e Silva and
Ana Paula Cabral Seixas Costa
International Journal of Information Management, 2018, vol. 43, issue C, 248-260
Abstract:
Cybersecurity, which is defined as information security aimed at averting cyberattacks, which are among the main issues caused by the extensive use of networks in industrial control systems. This paper proposes a model that integrates fault tree analysis, decision theory and fuzzy theory to (i) ascertain the current causes of cyberattack prevention failures and (ii) determine the vulnerability of a given cybersecurity system. The model was applied to evaluate the cybersecurity risks involved in attacking a website, e-commerce and enterprise resource planning (ERP), and to assess the possible consequences of such attacks; we evaluate these consequences, which include data dissemination, data modification, data loss or destruction and service interruption, in terms of criteria related to financial losses and time for restoration. The results of the model application demonstrate its usefulness and illustrate the increased vulnerability of e-commerce to cybersecurity attacks, relative to websites or ERP, due partly to frequent operator access, credit transactions and users’ authentication problems characteristic of e-commerce.
Keywords: Cybersecurity; Information security; Risk analysis model; Fuzzy decision theory; Fault tree analysis (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S026840121830077X
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ininma:v:43:y:2018:i:c:p:248-260
DOI: 10.1016/j.ijinfomgt.2018.08.008
Access Statistics for this article
International Journal of Information Management is currently edited by Yogesh K. Dwivedi
More articles in International Journal of Information Management from Elsevier
Bibliographic data for series maintained by Catherine Liu ().